MAUDE Adverse Event Report: BECKMAN COULTER ACCESS TESTOSTERONE; RADIOIMMUNOASSAY, TESTOSTERONES AND DIHYDROTESTOSTERONE

BECKMAN COULTER ACCESS TESTOSTERONE; RADIOIMMUNOASSAY, TESTOSTERONES AND DIHYDROTESTOSTERONE
Catalog Number 33560
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A1: full patient identifier is (b)(6).A2, a4 and a5: the customer did not provide patient demographics such as age, date of birth, weight, ethnicity or race.H3 and h6: the access testosterone reagent was not returned for evaluation.No hardware errors, flags or other assay issues were reported in conjunction with this event.No other patient results were called into question.System performance indicators such as system check, calibration and quality control were passing within specifications at the time of the event.An aliquot of the patient sample was forwarded to the beckman coulter complaint handling unit (chu).Initial dilution testing performed by chu suggested presence of interferent; however, chu interference testing did not demonstrate presence of interferents in the sample.In conclusion, the cause of this event cannot be determined with the available information.
 
Event or Problem Description
On 20 july 2023 the customer reported obtaining erroneous repeatable elevated testosterone (access testosterone, part number 33560 and reagent lot number 338265) on their access (access 2 immunoassay analyzer, part number 81600n and serial number (b)(6)) for one patient beginning in (b)(6) 2023.The elevated testosterone results were released from the laboratory.There was a report of change to patient treatment or management in connection with this event.The customer reported the patient received an injection of firmagon on (b)(6) 2023 (dose administered not provided).There was no further report of change to patient treatment or management in connection with this event.Customer stated another sample was collected and sent to a reference lab (b)(6); lower results were obtained.Customer did not know reference lab testing methodology.Customer also reported sending a sample to another laboratory, (b)(6) laboratory and reported results of testing performed at (b)(6) laboratory matched the results obtained at quest.Customer reported the (b)(6) laboratory used a roche platform.No hardware errors or issues with other assays were reported in conjunction with this event.No other patient results were called into question.System performance indicators such as system check, calibration and quality control were passing within specifications at the time of the event.There were no issues reported with sample; sample type, volume collected, sample handling and processing information were not provided by the customer.The customer agreed to send sample to the beckman coulter complaint handling unit (chu) for interference testing.

Brand Name
ACCESS TESTOSTERONE
Common Device Name
RADIOIMMUNOASSAY, TESTOSTERONES AND DIHYDROTESTOSTERONE
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
angela vettel
250 s. kraemer blvd
brea, CA 92821
7149613625
MDR Report Key17509906
Report Number2122870-2023-00087
Device Sequence Number7943464
Product Code CDZ
UDI-Device Identifier15099590231347
UDI-Public(01)15099590231347(17)240331(11)230401(10)338265
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/11/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Catalogue Number33560
Device Lot Number338265
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2023
Initial Report FDA Received Date08/11/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale